| Model Number |
36301 |
| Medical Device Problem Code |
Nonstandard Device (1420)
| Health Effect - Clinical Codes |
Skin Inflammation/ Irritation (4545); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the male external catheters have been falling off within an hour of putting them on.The patient was experiencing some skin breakdown on the scrotum.Also reported that they had another batch which they really had to pull and remove the male external catheters.No medical intervention was reported.
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.Visual evaluation noted 2 male external catheters received in closed original packaging.Adhesiveness was found during sample preparation as male external catheter stuck to the plate and the sides crimped together when the cutter was lifted.Pictures attached showing adhesiveness can be seen in the investigation overview element.Therefore, product does not meet specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that the male external catheters have been falling off within an hour of putting them on.The patient was experiencing some skin breakdown on the scrotum.Also reported that they had another batch which they really had to pull and remove the male external catheters.No medical intervention was reported.Per additional information received via sample form on (b)(6) 2022, male external catheters kept falling off within 1 hour of putting it in.Patient stated that because of the catheters kept failing, urine had leaked all over the patient which required multiple transfer for clean ups.